S. P. BRALOW, M.D., F.A.C.P.; L. S. GIRSH, M.D.
It is not unusual for anaphylaxis to be accompanied by nausea, vomiting and abdominal pain. These attacks may be so severe as to simulate an acute abdominal crisis, and unwarranted surgery may be performed. This syndrome has also been called acute abdominal angioneurotic edema, because the reaction is thought to be due to acute edema of the gastrointestinal mucosa resembling a large hive. Such areas have been described in the bowel wall of patients who were mistakenly subjected to surgery. Gastrointestinal bleeding may sometimes accompany these acute abdominal crises. As a rule, the hemorrhage is accompanied by either urticaria or
S. P. BRALOW, L. S. GIRSH. URTICARIA OF THE GASTRIC MUCOSA WITH MASSIVE HEMORRHAGE FOLLOWING ORAL PENICILLIN ANAPHYLAXIS(URTICARIA OF THE GASTRIC MUCOSA WITH MASSIVE HEMORRHAGE FOLLOWING ORAL PENICILLIN ANAPHYLAXIS*). Ann Intern Med. 1959;51:384–390. doi: 10.7326/0003-4819-51-2-384
Download citation file:
Published: Ann Intern Med. 1959;51(2):384-390.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use